What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 8:06 AM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 7, 8:06 AM EST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
906 AM EDT Wed Jul 7 2021
.UPDATE...
Strong rain band associated with T.S. Elsa continues to spread
north across ne Fl this morning with radars indicating rotation in
the stronger cells. This band will shift into se Ga this morning
into early afternoon with the isolated tornado threat persisting
as additional rain bands spread across the area. Heavy rainfall
with localized flooding will also occur across ne Fl/se GA today
as Elsa moves inland along the north Florida Gulf coast by early
afternoon. Conditions will slowly improve this evening from the
south as the center of Elsa moves north of the Altamaha River in
se Ga around midnight.
&&
.PREV DISCUSSION [804 AM EDT]...
.NEAR TERM [Through Tonight]...
Elsa was tracking northward just west of the Tampa Bay coast
early this morning. Dry air was wrapping into the circulation from
the WSW, which was limiting convection on the west side of the
storm and focusing the deeper convection on the east side of the
surface low circulation across the western FL peninsula. Bands of
heavy rainfall were progressively edging northward toward our
southern FL zones and a few cells embedded within the rain bands
had periods of circulation. Elsa was still on track to approach
the FL Big Bend through sunrise, nearing landfall around
midday...with the deeper convection on the storms east-side
expanding northward across the local forecast area through the day
today. Elsa will track NNE across the Suwannee River Valley and
interior SE GA through the afternoon and early evening, exiting to
the NE of the Altamaha River basin into the early evening hours,
with just trailing scattered showers and isolated thunderstorm
potential across the local area tonight as Elsa's wake trough
lingering across the local area. High temperatures will be well
below normal today with most locations not breaking 80 today.
Local hazards and potential impacts from Elsa are highlighted
below:
1. Flooding Rainfall: This continues to be the greatest
widespread threat to the local area as Elsa passes across the area
today. Latest guidance indicates a nudge upward in storm total
rainfall of 3-6 inches with isolated amounts up to 9 inches
possible, focused across our inland zones, generally along and
west of the Highway 301 corridor including the Suwannee River
Valley and interior SE GA which includes those from Trenton to
Lake City northward to Homerville and Waycross. Rivers in this
area including the Suwannee and Santa Fe will rise further into
Minor to Moderate Flood. Farther toward the Atlantic coast, storm
total rainfall amounts of 2 to 4 inches with isolated amounts up
to 6 inches are possible. A flood watch remains in effect for all
areas through tonight.
2. Tropical Storm Force Winds: The best potential for sustained
tropical storm winds continues to focus across portions of the
Suwannee River Valley this morning westward toward Trail Ridge
(roughly to the east Baker-west Clay-west Putnam county lines).
Periods of sustained tropical storm force winds will overspread
these areas through the afternoon, with the core of stronger wind
potential advancing across interior SE GA into the late afternoon
and evening hours, including the SE GA coast as Elsa's circulation
tracks north, just inland of the Golden Isles. Tropical Storm
Warnings remain in effect for most of inland NE FL zones and much
of SE GA less the NW zones. For all areas, even outside of
Tropical Storm Warnings, it would be prudent to secure outdoor
objects as squalls of gusty winds will move across the entire
area, with the stronger winds mixing down across large bodies of
water (the St. Johns River basin) and open lakes, fields, and
pasture lands. A wind advisory is in effect for coastal NE FL and
the St. Johns river basin counties...just to the east of the
existing Tropical Storm Warning. Given such saturated grounds from
prior rainfall, it will not take TS force winds to cause tree
blow down, which could cause power outages today into the evening
hours.
3. Beach Hazards: Deadly rip current activity will increase along
the local coastline today with a High Rip Current Risk in effect
for all local beaches. Rough surf with breakers of 5-8 ft are
possible, with the higher values expected to focus across the GA
beaches where a High Surf Advisory was recently issued. Beach-
goers should not venture in the surf today.
4. Isolated Tornadoes/Waterspouts: A tornado watch is in effect
for Marion county through 8 am. Expect tornado watches to expand
northward through the day today as low level shear increases on
the ENE side of Elsa's center, increasing across NE FL through
sunrise and expanding northward across SE GA including the SE GA
coast through late morning. Please monitor for potential Tornado
Warnings today and be ready to shelter quickly in your safe room.
5. Storm surge: Minor impact. Greatest water level rise will
focus across coastal SE GA with total inundation of 1-2 ft above
normally dry ground (datum MHHW).
.SHORT TERM [Thursday Through Friday]...
Elsa is forecast to move over the Carolinas on Thursday, and as
we let it go southwesterly flow will prevail in its wake.
Southwesterly flow will funnel in moisture from the Gulf, and
scattered to numerous showers and storms will be possible Thursday
and Friday in the afternoon/evening. A ridge of high pressure
extending from the western Atlantic will begin to build over the
Florida peninsula on Friday. High temperatures will be in the mid-
to-upper 80s on Thursday, and lows will be in the low-to-mid 70s
Thursday night. Highs will be slightly warmer on Friday in the
middle 80s to lower 90s, and lows will be in the low-to-mid 70s
again Friday night.
.LONG TERM [Saturday Through Wednesday]...
The ridge extending from the western Atlantic will drift north
over the area through the weekend, then move further north over
the Carolinas early next week. High pressure will help trend
precipitation chances down, but with ample moisture and sufficient
lift from diurnal heating, scattered showers and thunderstorms
will be possible each afternoon and evening. Temperatures will
trend near normal through the long term period.
.AVIATION...
[Through 12Z Thursday]
Weather pattern today will be dominated by the passage of Tropical
Cyclone Elsa. Path of the storm continues to be out of the SW,
moving to the NE, with bands producing gusty winds, heavy
rainfall, reduced visibilities, and lowered ceilings. Impacts are
going to be initially felt at GNV prior to progressing through
the Duval and coastal sites as the day progresses. Stormy
conditions will persist into the late evening with local weather
becoming more subdued as Elsa advances towards the Carolinas
overnight.
.MARINE...
Tropical Storm Elsa will continue to track northward very near
the FL Gulf Coast this morning and make landfall along the coast
of the Florida Big Bend around midday today. Elsa will track
northward across northeast Florida and southeast Georgia through
today, departing to the north Wednesday evening. Small Craft
Advisory conditions will progress south to north across across FL
waters early this morning, with the best potential of Tropical
Storm force winds focused across the GA waters where a Tropical
Storm Warning remains in effect. Winds and seas decrease trailing
Elsa's departure to the northeast late tonight. High pressure will
build across central Florida Thursday through the weekend
bringing prevailing SSW winds.
Rip Currents: High rip current risk today for all local beaches.
Rip current risk will decrease late tonight and into Thursday,
.HYDROLOGY...(Focused on Rivers)...
Rivers across NE FL including the Santa Fe, Suwannee, and St.
Marys are near or in Minor Flood with rise into Moderate Flood
currently forecast for portion of the Santa Fe and very near
Moderate flood stage with the latest rainfall forecast for both
the Suwannee and St. Marys. We also need to closely monitor the
Black Creek basin through the day today.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 72 86 72 88 / 100 100 60 20 50
SSI 80 75 88 76 89 / 100 90 60 20 40
JAX 79 73 89 73 89 / 100 80 60 10 40
SGJ 80 74 88 74 89 / 100 60 60 10 40
GNV 77 73 86 73 88 / 100 60 60 10 40
OCF 78 74 87 73 89 / 100 60 60 10 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Baker-Bradford-Central
Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
St. Johns-Eastern Alachua-Eastern Clay-Eastern Marion-
Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-South Central
Duval-Southern Columbia-Suwannee-Trout River-Union-Western
Alachua-Western Clay-Western Duval-Western Marion-Western
Putnam.
Tropical Storm Warning for Baker-Bradford-Central Marion-Eastern
Alachua-Eastern Marion-Gilchrist-Hamilton-Inland Nassau-
Northern Columbia-Southern Columbia-Suwannee-Union-Western
Alachua-Western Marion.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Wind Advisory until midnight EDT tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns-Eastern
Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-South
Central Duval-Trout River-Western Clay-Western Duval-
Western Putnam.
GA...Flood Watch through late tonight for Appling-Atkinson-Bacon-
Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Northeastern Charlton-
Northern Ware-Pierce-Southern Ware-Wayne-Western Charlton.
Tropical Storm Warning for Brantley-Clinch-Coastal Camden-
Coastal Glynn-Echols-Inland Camden-Inland Glynn-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
High Surf Advisory from 2 PM this afternoon to 8 PM EDT this
evening for Coastal Camden-Coastal Glynn.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 AM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Local storm report, Jul 7, 10:41 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TROPICAL STORM 1 SW HIGH SPRINGS 29.81N 82.60W
07/07/2021 ALACHUA FL FIRE DEPT/RESCUE
HIGH SPRINGS FIRE DEPARTMENT REPORTED TREE
DOWN BLOCKING ROADWAY AT NW 237 STREET AND
NW 183 PLACE.
&&Special weather statement, Jul 7, 11:09 AM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1209 PM EDT Wed Jul 7 2021
GAZ132>136-071645-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
1209 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE...NORTHWESTERN
BACON...NORTHERN WAYNE...JEFF DAVIS AND APPLING COUNTIES UNTIL 1245
PM EDT...
* At 1208 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Ocilla to
near Baxley to near Tibet. Movement was northwest at 35 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Jesup, Baxley, Hazlehurst, Broxton, Ambrose, Graham, Surrency,
Plant Hatch, Odum and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.
LAT...LON 3189 8211 3186 8212 3179 8199 3179 8196
3167 8185 3155 8167 3167 8238 3159 8306
3161 8306 3166 8300 3179 8299 3178 8287
3192 8268 3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 1608Z 152DEG 32KT 3164 8318 3172 8242 3159 8165
BOOTHELocal storm report, Jul 7, 11:54 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1254 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TROPICAL STORM 4 N OLUSTEE 30.26N 82.42W
07/07/2021 Baker FL FIRE DEPT/RESCUE
TREE DOWNED ACROSS BOTH LANES OF I-10 NEAR MILE MARKER
317 IN OSCEOLA NATIONAL FOREST, BAKER COUNTY.
&&
WCORLESSSpecial weather statement, Jul 7, 1:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT Wed Jul 7 2021
FLZ033-038-132-133-137-138-237-071945-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
245 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 345 PM
EDT...
* At 244 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Bostwick
to near Ormond-By-the-Sea. Movement was northeast at 30 mph.
* Wind gusts up to 50 mph, funnel clouds, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Hastings, East
Palatka, World Golf Village, Saint Augustine Beach, Marineland and
Nocatee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2946 8112 2943 8110 2941 8115 2926 8115
2976 8173 3011 8146 3011 8144 3013 8144
3025 8135 2952 8110
TIME...MOT...LOC 1844Z 219DEG 26KT 2979 8161 2936 8113
HESSSpecial weather statement, Jul 7, 1:47 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
247 PM EDT Wed Jul 7 2021
FLZ023-024-033-124-125-132-133-225-232-325-425-GAZ264-350-364-071945-
Coastal St. Johns FL-Western Clay FL-South Central Duval FL-
Inland Nassau FL-Eastern Clay FL-Baker FL-Western Duval FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-Northeastern Charlton GA-Western Charlton GA-
Southern Ware GA-
247 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHWESTERN ST.
JOHNS...CENTRAL BAKER...NORTHERN CLAY...DUVAL...SOUTHEASTERN WARE AND
EASTERN CHARLTON COUNTIES UNTIL 345 PM EDT...
* At 247 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Taylor to near Green Cove Springs. Movement was northeast at 25
mph.
* Wind gusts of 50 to 55 mph, funnel clouds, and minor flooding due
to heavy rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Hilliard, Folkston,
Callahan, Jacksonville International Arpt, Arlington, Ponte Vedra
Beach and Unf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2984 8166 2984 8171 3012 8205 3014 8205
3014 8208 3045 8246 3056 8246 3093 8208
3039 8137 3025 8134
TIME...MOT...LOC 1847Z 216DEG 22KT 3042 8232 2993 8170
HESSLocal storm report, Jul 7, 1:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
248 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TROPICAL STORM WSW DOWLING PARK 30.24N 83.24W
07/07/2021 Suwannee FL EMERGENCY MNGR
WINDS GUSTS FROM TROPICAL STORM ELSA KNOCKED DOWN ABOUT
20-30 LIVE OAK TREES AND ALSO A NUMBER OF POWER LINES IN
THE DOWLING PARK AREA IN WESTERN SUWANNEE COUNTY. THE
TREES WERE BOTH UPROOTED OR SNAPPED.
&&
SCORDERO